MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX LITE; BREAST - ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX LITE; BREAST - ABSORBABLE MESH
Model Number 100027-32
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made.The information provided is limited to the article.Based on the information available, no conclusions can be made as to what if any extent the galaflex lite caused or contributed to the patient postoperative course (seroma, infection).The instructions for use supplied with this device lists, seroma and infection as possible complications.The warning section of the ifu states "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." review of manufacturing records confirms product was manufactured to specification.This mdr represents patient #2 and additional semdr has been submitted to represent patient #1 involved in the study.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per journal article, "plastic and reconstructive surgery advance online article - the galaflex ¿empanada¿ for direct to implant prefectoral breast reconstruction".This article is a description of technique for immediate prefectoral implant-based breast reconstruction using a breast implant circumferentially wrapped in galaflex and effectively creates a temporary textured implant and is useful for securing the implant in the prefectoral breast pocket with the aim of minimizing postoperative complications, including seroma.It was reported that this technique can be utilized with both nipple-sparing and skin-sparing mastectomies and any incision pattern.The health professionals typically use 15-centimeter of galaflex lite for implants up to 300 cc or 12 centimeter in diameter, 17-centimeter of galaflex lite for breast implants up to 485 cc or 14 centimeter in diameter and 19 cm galaflex lite for larger breast implants.It was reported that galaflex 'empanada' was a mechanism to help secure the implant in prefectoral plane and reduce subsequent micromovements of the implant.It was reported that galaflex 'empanada' was a reliable method for reducing delayed seroma formation and stabilizing the implant position.It was reported that this technique was used for 42 patients with 75 breasts and in 5 patients are former smokers with 1 patient currently vaping daily.With a follow-up of 470 days in median of minimum 8 patients, two implant explantations were done, 1 patient had implant exposure after mastectomy skin flap necrosis, 1 patient had an infected seroma who was a past smoker and daily vape user.Per information provided by the co- author: it was reported that the patient#1 was implanted with galaflex lite (device #1) on (b)(6) 2022 and had implant exposure with incisional dehiscence with one superficial skin debridement in or on (b)(6) 2023 and received oral abx.It was reported that the mesh got explanted on (b)(6) 2023.It was reported that the patient#2 was implanted with galaflex lite (device #2) on (b)(6) 2023 and had infected seroma and have received oral abx.It was reported that the mesh got explanted on (b)(6) 2023.This mdr represents patient #2.

Brand Name
GALAFLEX LITE
Common Device Name
BREAST - ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19960434
Report Number1213643-2024-00400
Device Sequence Number15223935
Product Code OOD
UDI-Device Identifier00810054980636
UDI-Public(01)00810054980636(17)241031(10)LXGZ0004
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number100027-32
Device Catalogue NumberGFLT0019
Device Lot NumberLXGZ0004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale